MAUDE Adverse Event Report: Datascope Corp. Sensation Plus 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. Sensation Plus 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0576-01U
Medical Device Problem Codes Inappropriate Waveform (2536); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by direct call from the customer to the emergency support program, that during use of sensation plus 50cc intra-aortic balloon (iab) catheter an intermittent fiber-optic sensor failure was reported.The user observed periodic loss of fiber-optic pressure monitoring, with decreased arterial pressure values and waveform distortion, followed by an automatic switch from fiber-optic (fo) to transducer source.Troubleshooting, including reconnecting the fo sensor cable and re-zeroing the transducer, did not resolve the issue.A video confirmed the event, showing alteration of the arterial waveform and pressures, transition to the transducer source, and the appearance of an ¿fo sensor failure¿ message.The user reported no visible cable kinks, restrictions, or adapter damage.The fo sensor cable was disconnected, labeled, and removed from service.The transducer remained in use.No harm to the patient was reported.
 
Additional Manufacturer Narrative
An investigation was conducted regarding failure of the fiber optic sensor and difficulty to monitor arterial pressure in the sensation plus 8fr 50cc intra aortic balloon (iab).A fiber optic sensor failure in an intra aortic balloon refers to the malfunction or loss of signal from the fiber optic pressure sensor within the intra aortic balloon catheter.This sensor is responsible for accurately detecting and transmitting real time aortic pressure waveforms to the iabp console, which are critical for timing the inflation and deflation of the balloon during cardiac cycles.A sensor failure can occur due to one or more of the following probable causes: causes of a sensor failure a sensor failure can result from the following: - optical sensor kink.- break in sensor.- connector issue.This issue continues to be monitored within the manufacturer's quality system.Difficult, unable to monitor arterial pressure a condition in which the intra aortic balloon pump (iabp) cannot obtain a reliable arterial pressure waveform due to issues such as sensor failure (fiber optic iab calibration failure or disconnection and or fiber optic break), catheter lumen obstruction (clot, kink, or lumen damage), setup or equipment problems (improper zeroing, air bubbles, damping, loose connections), or patient related factors such as low pulse pressure or arrhythmias.In these situations, the arterial signal becomes inaccurate or unusable for safe iabp operation.Difficult, unable to monitor arterial pressure can occur due to one or more of the following factors: - blood clot (thrombus) formation within the inner lumen.- a break in the inner lumen.- a kink in the inner lumen.- fiber optic iab calibration failure or disconnection.- fiber optic cable break.- fiber optic cable kink.- transducer not zeroed or vented properly.- over damped or flat arterial pressure waveform due to bubbles or excessive tubing compliance.- loose or incorrect pressure cable connections.- patient condition (low pulse pressure, arrhythmias).- off-label use.These conditions may promote a slow dampened arterial pressure waveform or an inability to monitor arterial pressure.Once any of the factors above occur, the user will no longer be able to transmit accurate arterial pressure waveforms.The ifu instructs users to first establish fiber optic monitoring by gently preparing and aligning the cable, inserting it into the pump until it clicks, and then initiating pumping to verify augmentation and arterial pressure monitoring, since the fiber optic sensor provides the primary arterial pressure signal for sensor iabs.It then recommends optimizing inner lumen pressure monitoring by aspirating 3 cc of blood, removing all air, using a standard arterial flush system with a 3 cc per hour continuous flush, avoiding blood sampling, keeping tubing short and low compliance, performing periodic fast flushes, and discontinuing use if aspiration is difficult or the waveform becomes damped.This issue continues to be monitored within the manufacturer's quality system.

Brand Name
Sensation Plus 8Fr. 50cc IAB with Accessories, US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50893831
Report Number2248146-2026-0001567
Device Sequence Number10706072
Product Code DSP
UDI-Device Identifier10607567109633
UDI-Public(01)10607567109633(10)3000528414(17)290211(11)260211
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0576-01U
Device Catalogue Number0684-00-0576-01U
Device Lot Number3000528414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight213 LB